Oklahoma, 2012Lightning Strike in Oklahoma, July 13, 2012
July 13, 2012 · NWS OUN · 1 event in 1 county or zone
Isolated strong thunderstorms developed over parts of southeast Oklahoma on the 13th. Despite a large ridge over the central and southern plains, a weak upper disturbance combined with strong instability led to a few pulse type storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated strong thunderstorms developed over parts of southeast Oklahoma on the 13th. Despite a large ridge over the central and southern plains, a weak upper disturbance combined with strong instability led to a few pulse type storms. These storms contained gusty winds and very heavy rain along with frequent lightning.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 13, 8:44 PM CST, 16 minutes earlier.
Area forecast discussion, Jul 13, 8:44 PM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
944 PM CDT FRI JUL 13 2012
.UPDATE...
MOST OF THE AFTERNOON/EVENING CONVECTION HAS DISSIPATED
WITH THE EXCEPTION OF ISOLATED SHOWERS/STORMS OVER
SOUTHEAST OKLAHOMA. ISOLATED STORMS MAY LINGER ACROSS
SOUTHEAST PART OF FA NEAR SHEAR AXIS...OTHERWISE DRY
CONDITIONS ARE EXPECTED.
&&
.PREV DISCUSSION... /ISSUED 223 PM CDT FRI JUL 13 2012/
DISCUSSION...
ISOLATED/SCATTERED SHOWERS/STORMS WILL AFFECT PARTS OF THE FA THE
REST OF THIS AFTERNOON AND EVENING. A DISTURBANCE WILL MOVE WEST
ACROSS THE SOUTHERN PLAINS OVER THIS WEEKEND CONTINUING THE CHANCE
FOR SHOWERS AND THUNDERSTORMS ACROSS SOUTHERN AND SOUTHEASTERN PARTS
OF THE FA. MODELS THEN SHOW THE UPPER HIGH PRESSURE BUILDING BACK
INTO THE REGION NEXT WEEK. HOWEVER... THIS HIGH WILL NOT BE AS
STRONG AS THE ONE A COUPLE OF WEEKS AGO BUT TEMPERATURES WILL STILL
REMAIN HOT.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 73 96 70 94 / 30 10 10 10
HOBART OK 71 97 69 95 / 0 0 0 10
WICHITA FALLS TX 74 97 69 95 / 10 10 10 20
GAGE OK 66 97 64 96 / 0 0 10 0
PONCA CITY OK 70 98 71 96 / 30 10 10 10
DURANT OK 75 91 70 92 / 20 20 30 30
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
99/99
Hazardous weather outlook, Jul 13, 10:51 AM CST, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1151 AM CDT FRI JUL 13 2012
OKZ004>048-050>052-TXZ083>090-141700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1151 AM CDT FRI JUL 13 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS
OF CENTRAL...EASTERN...AND SOUTHEASTERN OKLAHOMA.
DISCUSSION...
A MID TO UPPER LEVEL SHORTWAVE TROUGH WILL MOVE SOUTH SOUTHEAST
ACROSS THE PLAINS TODAY...NEARING NORTHEASTERN OKLAHOMA LATER THIS
AFTERNOON. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP WITH
THE AID OF THIS FEATURE COMBINED WITH DAYTIME HEATING LATER THIS
AFTERNOON...AND PERSIST THROUGH THIS EVENING. LOCALIZED HEAVY
RAINFALL WILL BE THE MAIN THREAT...ALTHOUGH SOME WIND GUSTS COULD
EXCEED 40 MPH.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUL 14.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...50 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
AN AIR QUALITY ALERT IS IN EFFECT TODAY FOR THE OKLAHOMA CITY
METROPOLITAN AREA AND LAWTON. INDIVIDUALS WITH RESPIRATORY
AILMENTS SHOULD REDUCE PHYSICAL EXERTION AND OUTDOOR ACTIVITY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
AT LEAST A LOW CHANCE OF STORMS WILL EXIST EACH DAY THROUGH MONDAY
ACROSS SOUTHEAST OKLAHOMA. SEVERE STORMS ARE NOT EXPECTED.
OTHER HAZARDOUS WEATHER...
HOT TEMPERATURES CAN BE EXPECTED THROUGH AT LEAST EARLY NEXT WEEK.
FOLLOW HEAT SAFETY GUIDELINES IF PLANNING TO BE OUTDOORS TO PREVENT
HEAT RELATED ILLNESS OR INJURY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM CDT SATURDAY.In the hours before
Special weather statement, Jul 13, 3:50 PM CST, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
450 PM CDT FRI JUL 13 2012
OKZ020-026-132215-
LINCOLN OK-PAYNE OK-
450 PM CDT FRI JUL 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LINCOLN AND
SOUTHWESTERN PAYNE COUNTIES UNTIL 515 PM CDT...
AT 447 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PERKINS...
MOVING SOUTHWEST AT 10 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
STILLWATER...PERKINS...CARNEY...TRYON...RIPLEY AND AGRA.
LAT...LON 3603 9682 3570 9692 3592 9714 3595 9714
3595 9716 3604 9726 3617 9698
TIME...MOT...LOC 2147Z 46DEG 7KT 3603 9699Special weather statement, Jul 13, 4:44 PM CST, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
544 PM CDT FRI JUL 13 2012
OKZ013-020-026-132315-
LINCOLN OK-PAYNE OK-NOBLE OK-
544 PM CDT FRI JUL 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN...EASTERN
PAYNE AND SOUTHEASTERN NOBLE COUNTIES UNTIL 615 PM CDT...
AT 541 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES
NORTHEAST OF YALE... MOVING SOUTHWEST AT 5 MPH. ANOTHER STRONG
STORM WAS LOCATED 7 MILES NORTHEAST OF GLENCOE.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
CUSHING...YALE...GLENCOE...RIPLEY AND INGALLS.
LAT...LON 3625 9692 3624 9682 3616 9682 3615 9663
3593 9662 3593 9689 3633 9699 3634 9692
TIME...MOT...LOC 2241Z 64DEG 6KT 3617 9662Special weather statement, Jul 13, 4:53 PM CST, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
553 PM CDT FRI JUL 13 2012
OKZ031-132330-
SEMINOLE OK-
553 PM CDT FRI JUL 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SEMINOLE COUNTY UNTIL
630 PM CDT...
AT 551 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES
NORTHEAST OF SEMINOLE... MOVING SOUTHWEST AT 20 MPH. BRIEF
HEAVY RAINFALL AND WIND GUSTS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
SEMINOLE...WEWOKA...BOWLEGS...LITTLE AND LIMA.
LAT...LON 3504 9677 3529 9678 3540 9663 3540 9662
3530 9645 3513 9645
TIME...MOT...LOC 2251Z 34DEG 16KT 3530 9659Special weather statement, Jul 13, 5:10 PM CST, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
610 PM CDT FRI JUL 13 2012
OKZ007-008-012-013-019-020-025-026-030-140000-
LOGAN OK-LINCOLN OK-OKLAHOMA OK-GRANT OK-GARFIELD OK-PAYNE OK-KAY
OK-NOBLE OK-POTTAWATOMIE OK-
610 PM CDT FRI JUL 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LOGAN...NORTHWESTERN
LINCOLN...NORTHEASTERN OKLAHOMA...EASTERN GRANT...EASTERN GARFIELD...
PAYNE...SOUTHWESTERN KAY...NOBLE AND NORTHWESTERN POTTAWATOMIE
COUNTIES UNTIL 700 PM CDT...
AT 606 PM CDT...SCATTERED THUNDERSTORMS WERE ALONG AND EAST OF
I-35 AND MOSTLY NORTH OF I-40...MOVING SOUTH AT 15 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
LOCATIONS IMPACTED INCLUDE...
STILLWATER...PONCA CITY...GUTHRIE...CUSHING...BLACKWELL...PERRY...
HARRAH...TONKAWA...PERKINS...LANGSTON...YALE...MEDFORD...GARBER...
WELLSTON...CARNEY...MORRISON...LUTHER...GLENCOE...COVINGTON AND
LAMONT.
LAT...LON 3692 9707 3633 9703 3633 9698 3629 9692
3625 9692 3621 9682 3616 9682 3616 9674
3606 9662 3537 9715 3591 9747 3695 9779
TIME...MOT...LOC 2306Z 321DEG 41KT 3662 9738 3602 9657
WRSpecial weather statement, Jul 13, 8:02 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 902 PM
CDT FRI JUL 13 2012
OKZ032-042-043-140230-
PONTOTOC OK-COAL OK-HUGHES OK-
902 PM CDT FRI JUL 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PONTOTOC...NORTHERN
COAL AND SOUTHWESTERN HUGHES COUNTIES UNTIL 930 PM CDT...
AT 901 PM CDT...A FEW STRONG THUNDERSTORMS WERE LOCATED FROM
FRANCIS TO ALLEN TO GERTY AND STUART. THE STORMS WERE MOVING
SOUTHWEST AT TO TO 30 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 45 MPH...
LOCATIONS IMPACTED INCLUDE...
STONEWALL...TUPELO...CENTRAHOMA AND GERTY.
LAT...LON 3456 9609 3463 9678 3488 9653 3487 9610
TIME...MOT...LOC 0201Z 30DEG 26KT 3484 9645
Lightning, Pontotoc
- When
- July 13, 9:00 PM CST
- Where
- Pontotoc County, Ada
- Deaths
- 1 direct, 0 indirect
- Reported by
- Law Enforcement
- Coordinates
- 34.770, -96.680
A brief thunderstorm impacted Ada, Oklahoma just before midnight. No structural damage was reported, but one fatality occurred when a man was struck by lightning in the driveway of his home.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strikes in Georgia, July 13, 20121 death · 2 injured · 2 events
- Hail in Iowa, July 13, 2012$93,000 · 2 in hail · 8 events
- Flash Flooding and Flood in California, July 13 to 14, 2012$105,000 · 3 events
- Damaging Winds in Oklahoma, July 13, 2012$40,000 · 75 kt wind · 3 events
- Hail and Damaging Winds in Minnesota, July 13, 2012$15,000 · 2 in hail · 20 events
- Flash Flooding and Damaging Winds in Texas, July 13 to 15, 2012$16,000 · 50 kt wind · 11 events
- Tornado in Louisiana, July 13, 20121 injured · $15,000 · EF0 · 1 event
- Lightning Strikes in Washington, July 13, 20121 injured · $10,000 · 2 events
- Marine Thunderstorm Winds in Lake Michigan, July 13, 201250 kt wind · 4 events
- Damaging Wind and Lightning Strike in Minnesota, July 13, 2012$5,000 · 52 kt wind · 3 events
- Flash Flood and Hail in California, July 13, 20120.88 in hail · 2 events
- Flash Flooding in Texas, July 13, 20122 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 383852.